How much caffeine in excedrin migraine: The request could not be satisfied
Does Caffeine Help Migraines and Headaches?
If you suffer from frequent headaches, then you understand how important it is to get quick relief. What you may not know is that some medications contain ingredients that help alleviate headache pain. One surprising ingredient that makes a big difference? Caffeine.1
Where Caffeine Comes From
Caffeine is found naturally in many plant sources, including coffee beans, tea leaves, and cocoa nuts.1 Widely used as a popular “pick-me-up,” the stimulant is consumed by approximately 85 percent of people in the US every day.2 It takes between 30 minutes and two hours to reach its full impact, and caffeine’s effects can be felt for an average of five hours.3, 4
How Caffeine Affects Your Body
Beyond boosting your energy, caffeine has important applications for pain relief as well. Research shows that caffeine could reduce pain by blocking certain receptors in the body and brain. 5
Before a headache or migraine, the body’s blood vessels tend to enlarge.6 Caffeine causes vasoconstriction, which narrows the body’s blood vessels and restricts blood flow, aiding in pain relief.5, 6 Additionally, caffeine can make analgesics work more efficiently and increase your body’s absorption of pain-relieving medications like Excedrin®.1, 7
Why Some Forms Work Better
While caffeine does have pain-relieving effects, studies have found that caffeine alone cannot completely resolve headaches. However, when combined with other active ingredients in pain relievers, caffeine can provide an additional boost.1
Unfortunately, it’s not quite as simple as drinking coffee while taking a pain reliever. A standard cup of coffee may have as much as 134 mg of caffeine, but the concentration of the stimulant makes a big difference in how effective it is for headache relief. 8, 9 Studies show that when caffeine is combined with acetaminophen and aspirin—the three ingredients of Excedrin® —it is more effective in relieving headache pain.8,9
Pain Relievers That Contain Caffeine
Three Excedrin products—Excedrin® Extra Strength, Excedrin® Migraine and Excedrin® Tension Headache —contain caffeine. These medications provide quick relief due to a combination of pain relievers and caffeine. Excedrin® Extra Strength may even provide relief in 15 minutes for some people.
Remember to discuss all medications you take for headache or migraine with your doctor, even when taking an over-the-counter product. Products should only be used as directed.
Recommended Doses of Acetaminophen, Aspirin, Caffeine and Excedrin® • National Headache Foundation
15 Dec Reader’s Mail: Recommended Doses of Acetaminophen, Aspirin, Caffeine and Excedrin®
Posted at 21:06h
in News to Know
Q. Excedrin Extra Strength gelcaps each contain 250 mg. of acetaminophen, 250 mg. of aspirin and 65 mg. of caffeine. Excedrin Migraine caplets contain exactly the same amounts of each ingredient. However, the first product allows the use of eight gelcaps in 24 hours, whereas the latter only allows the use of two caplets in 24 hours. Why the difference in the allowable use of two pills of apparently the same medication?
A. The Excedrin Migraine recommendation is lower to avoid developing medication overuse headache. An advisory committee of the Food and Drug Administration also made the following recommendations for the use of acetaminophen in order to reduce the incidence of liver injury: 1) the single adult acetaminophen dose should not exceed 650 mg. and 2) the maximum total daily recommended dose should be no more than 2,600 mg/day.
In regards to aspirin and caffeine: 1) the maximum daily dose of aspirin should not be more than 4,000 mg/day, an amount that is actually inappropriately high for headache treatment, and 2) caffeine ingestion should be limited to no more than 1-2 8-oz cups per day in migraineurs in order to minimize the risk of developing withdrawal headaches or medication-overuse headaches.
If you are using moderate to large quantities of acetaminophen or aspirin, it should only be under the supervision of a healthcare professional. Additionally, escalating frequency of use, or the use of moderate to high doses of over-the-counter (OTC) medications, should prompt you to seek your doctor’s advice. Other options may be available for you.
Finally, all drugs, including OTC medications, have potentially serious side effects if overused. In this case, you should be aware that gastrointestinal discomfort and even bleeding can occur with aspirin use and liver toxicity can occur with the use of acetaminophen when taken at high doses.
Barbara Lee Peterlin, M.D.
Drexel University of Medicine
Excedrin (Acetaminophen, Aspirin, And Caffeine) – Side Effects, Interactions, Uses, Dosage, Warnings
Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.
You should not use this medicine if you are allergic to acetaminophen (Tylenol), aspirin, caffeine, or any NSAIDs (diclofenac, ibuprofen, indomethacin, meloxicam, naproxen, Advil, Aleve, Motrin, and others).
Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.
Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:
- liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
- asthma or seasonal allergies;
- fever with a stiff neck;
- stomach ulcer, stomach or intestinal bleeding, ulcerative colitis;
- bleeding problems;
- kidney disease; or
- if you use medicine to treat glaucoma or prevent blood clots.
If you take acetaminophen, aspirin, and caffeine to treat headache pain, seek medical attention if you have:
- a headache so bad you have to lie down;
- a headache that causes vomiting;
- what feels like the worst headache you’ve ever had;
- a headache that seems different from your usual headaches;
- a headache every day;
- a headache after coughing, bending, exercising, or head injury;
- if you have never had migraines diagnosed by a doctor; or
- if you are having your first headache after age 50.
Ask a doctor before using this medicine if you are pregnant or breastfeeding.
Taking aspirin during late pregnancy may cause bleeding in the mother or the baby during delivery. Ask a doctor before using this medicine if you are pregnant.
Do not give this medicine to anyone younger than 18 years old without medical advice.
Excedrin Migraine Oral: Uses, Side Effects, Interactions, Pictures, Warnings & Dosing
See also Warning section.
If you are taking this medication under your doctor’s direction, your doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any medicine before checking with your doctor or pharmacist first.
(See also adult maximum daily dose information in Side Effects section.)
This drug should not be used with the following medications because very serious interactions may occur: ketorolac, mifepristone.
If you are currently using any of these medications listed above, tell your doctor or pharmacist before starting this product.
Before using this medication, tell your doctor or pharmacist of all prescription and nonprescription products you may use, especially of: acetazolamide, cimetidine, corticosteroids (e.g., prednisone), dichlorphenamide, ketoconazole, methotrexate, certain medications for gout (e.g., probenecid, sulfinpyrazone), anti-seizure drugs (e.g., phenytoin, valproic acid), vemurafenib.
Consult your doctor before using this product if you have recently received certain live vaccines (e.g., varicella vaccine, influenza intranasal vaccine).
This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, “blood thinners” such as dabigatran/enoxaparin/warfarin, among others.
Check all prescription and nonprescription medicine labels carefully since many contain pain relievers/fever reducers (acetaminophen, aspirin, or NSAIDs such as ibuprofen, celecoxib, naproxen) and if taken together with this product, may increase your risk for side effects. However, if your doctor has directed you to take low-dose aspirin for heart attack or stroke prevention (usually 81-162 milligrams a day), you should continue taking it unless your doctor instructs you otherwise. Ask your doctor or pharmacist for more details.
This drug may affect certain medical/laboratory tests (e.g., certain urinary sugar tests, dipyridamole-thallium imaging tests). Make sure laboratory personnel and your doctors know you are taking this medication.
This document does not contain all possible interactions. Before using this product, tell your doctor or pharmacist of all the products you use. Keep a list of all your medications with you, and share the list with your doctor and pharmacist.
Re: Why does Excedrin Migraine provide an energy b…
Hello Dr. Cooke and Dr. Freeman,
Thank you so much for taking an interest in and replying to my inquiry about finding an alternate to Excedrin Migraine. I’ve tried different OTC remedies and combinations on my own. Aspirin, Tylenol and Advil by themselves or with caffeine don’t work. No-Doz doesn’t do the same thing as Excedrine Migraine. Coffee, cola and chocolate are migraine triggers and lead me to Excederin Migraine (generic version with same ingredients also works.) The combination of 500 mg acetaminophen, 250 mg of aspirin, and 65 mg of caffeine relieves migraines for me and many other people, it’s a very popular OTC remedy. I discovered that this combination of chemicals is wonderful for temporary relief of chronic fatigue and Crohn’s related symptoms. I’m aware of the side effects and want to find a safer OTC or natural remedy and perhaps, discover something that works for other people with the same condition.
Here’s a link to the article that lead me to ACS:
How Does Acetaminophen Work? Researchers Still Aren’t Sure
A clearer picture might pave the way for new painkillers
By Carmen Drahl
Also, I searched online for people who share my experience:
“…started taking excedrin migraine and it totally stops my migraines. One of the side effects for me is gives me a huge energy boost and a feeling of euphoria. I mean, I feel like I’m on top of the world after I take this stuff.
I like to mountain bike at lunch time at work. Today I was having a headache so I popped a couple of excedrin migraine and went for a ride. I had so much energy today it was unbelievable. After every hill climb I recovered much faster and we ready for another…”
This is a very important issue for me and I appreciate that you’ve taken time to consider it.
Excedrin and Migraines: Dangers of Taking too Much Excedrin
Effects of Taking Too Much Excedrin for Migraines
Image Credit: skynesher/E+/GettyImages
It’s going to be a tough day at the office and you can just feel the tension brewing in your head, so you pop two Excedrin Migraine. Later that same evening, your kids are driving you up a wall and your head pain starts to kick in again, so your grab two more tablets to nip it in the bud.
Sound familiar? If you’re prone to headaches, including debilitating migraine headaches, you are probably familiar with — and may have even grown to rely on — pain relievers like Excedrin to ease your headache pain. But just how much is too much?
Excedrin contains three ingredients that work together: acetaminophen, aspirin and caffeine, explains Brian M. Grosberg, MD, director of the Headache Center at Hartford HealthCare’s Ayer Neuroscience Institute in West Hartford, Conn. “Aspirin and acetaminophen both have pain-relieving properties, and caffeine is added to help them work more efficiently,” he says.
Both Excedrin Migraine and Excedrin Extra Strength contain 250 milligrams of acetaminophen, 250 milligrams of aspirin and 65 milligrams of caffeine, according to the brand’s website. Here are five risks of taking too much of these drugs, alone or together.
Excedrin Overdose Risk No. 1: Liver Damage
Over time, doses of acetaminophen that exceed the recommended dose can lead to liver damage, says the U.S. National Library of Medicine (NLM). This painkiller is found in many over-the-counter and prescription products, often in combination with other drugs, to treat a laundry list of symptoms and conditions, including allergy, colds and the flu. If you aren’t aware of all the ingredients in all of your other medications, you can inadvertently end up taking too much acetaminophen at the expense of your liver.
Follow your doctor’s instructions, read labels and never take more than the label limit. Even a bit too much acetaminophen can lead to liver damage, the U.S. Food and Drug Administration warns. At first, liver damage causes only vague symptoms, such as nausea and flu-like malaise, so it’s easy to miss but can develop into liver failure or death.
Read more: Just What’s in Excedrin Migraine?
Excedrin Overdose Risk No.
2: Kidney Damage
Aspirin can be dangerous to your kidneys in too-high doses, Dr. Grosberg says. The National Kidney Foundation points out that regular use of aspirin doesn’t cause kidney disease in healthy individuals, but taking large doses — such as more than six or eight tablets a day — may reduce kidney function. If you have kidney disease, ask your doctor what pain medications are safest for you.
How can you tell if your Excedrin use has harmed your kidneys? Your doctor can run simple blood tests, such as a serum creatinine test, to see how well your kidneys are functioning, the foundation says.
Excedrin Overdose Risk No. 3: Intestinal Bleeding
Aspirin is also a blood thinner, the NLM points out, which is why some people take low-dose aspirin daily to lower their risk for a heart attack. It prevents sticky platelets from clumping together in your blood and forming a clot that can block blood flow, causing a heart attack.
That said, aspirin can upset your stomach, cause damage to the lining of the stomach or cause gastrointestinal bleeding, says NLM. Your best bet is to discuss the risks and benefits of aspirin use with your doctor.
Read more: 8 Surprising Things Giving You a Headache
Excedrin Overdose Risk No. 4: The Jitters
You know that jittery, nervous feeling you get when you’ve had one cup of coffee too many (or maybe more than one)? Well, too much Excedrin means too much caffeine, especially if you’re also eating or drinking foods that contain caffeine.
You also may have a lot of trouble falling sleep if you have too much caffeine, and sleep loss can be a migraine trigger, Dr. Grosberg says.
Excedrin Overdose Risk No. 5: Rebound Headache
When you overdo it on headache remedies for a prolonged period of time, you can develop medication-overuse or rebound headaches, Grosberg says. “Most people who use Excedrin take one or two tablets and then, if they need to re-dose later, they will take another one or two,” he says. “The concern is not so much this type of redosing on an as-needed basis as it is using this type of medicine in a regular fashion for an extended period of time. “
It’s hard to say how much Excedrin is too much for any individual, but talking to your doctor and paying attention to ingredients, quantities and dosing instructions can make sure you treat your headaches as safely as possible.
Acetaminophen; Aspirin, ASA; Caffeine tablets, caplets, or geltabs
What is this medicine?
ACETAMINOPHEN; ASPIRIN; CAFFEINE (a set a MEE noe fen; AS pir in; KAF een) is a pain reliever. It is used to treat mild aches and pains. This medicine may help with arthritis, colds, headache (including migraine), muscle aches, menstrual cramps, sinusitis, and toothache.
This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.
COMMON BRAND NAME(S): Bayer Migraine Formula, Excedrin Extra Strength, Excedrin Extra Strength Express, Excedrin Menstrual Complete, Excedrin Migraine, Genaced, Goody’s Extra Strength, Pain Reliever Plus, Pamprin, Vanquish
What should I tell my health care provider before I take this medicine?
They need to know if you have any of these conditions:
- anxiety or panic attacks
- bleeding problems
- child with chickenpox, the flu, or other viral infection
- heart disease
- high blood pressure
- if you often drink alcohol
- kidney disease
- liver disease
- low level of vitamin K
- smoke tobacco
- stomach ulcers or other problems
- trouble sleeping
- an unusual or allergic reaction to acetaminophen, aspirin, caffeine, other medicines, foods, dyes, or preservatives
- pregnant or trying to get pregnant
How should I use this medicine?
Take this medicine by mouth with a glass of water. Follow the directions on the package or prescription label. You can take this medicine with or without food. If it upsets your stomach, take it with food. Take your medicine at regular intervals. Do not take your medicine more often than directed.
Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years for selected conditions, precautions do apply.
Patients over 65 years old may have a stronger reaction and need a smaller dose.
Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.
NOTE: This medicine is only for you. Do not share this medicine with others.
What if I miss a dose?
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
What may interact with this medicine?
Do not take this medicine with any of the following medications:
- MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
- other medicines with acetaminophen
This medicine may also interact with the following medications:
- bismuth subsalicylate
- grapefruit juice
- herbal supplements like feverfew, garlic, ginger, ginkgo biloba, horse chestnut
- medicines for diabetes or glaucoma like acetazolamide, methazolamide
- medicines for gout
- medicines that stimulate or keep you awake
- medicines that treat or prevent blood clots like enoxaparin, heparin, ticlopidine, warfarin
- NSAIDs, medicines for pain and inflammation, like ibuprofen or naproxen
- other aspirin and aspirin-like medicines
- some cough and cold medicines like pseudoephedrine
- varicella live vaccine
This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.
What should I watch for while using this medicine?
Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.
Do not take Tylenol (acetaminophen) or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.
Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.
This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.
If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.
Do not take this medicine close to bedtime. It may prevent you from sleeping.
This medicine may be used to treat migraines. If you take migraine medicines for 10 or more days a month, your migraines may get worse. Keep a diary of headache days and medicine use. Contact your healthcare professional if your migraine attacks occur more frequently.
What side effects may I notice from receiving this medicine?
Side effects that you should report to your doctor or health care professional as soon as possible:
- allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue
- breathing problems
- fast, irregular heartbeat
- feeling faint or lightheaded, falls
- fever or sore throat
- pain on swallowing
- ringing in the ears or trouble hearing
- signs and symptoms of bleeding such as bloody or black, tarry stools; red or dark-brown urine; spitting up blood or brown material that looks like coffee grounds; red spots on the skin; unusual bruising or bleeding from the eye, gums, or nose
- trouble passing urine or change in the amount of urine
- unusually weak or tired
- yellowing of the eyes or skin
Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):
- nausea, vomiting
- passing urine more often
- trouble sleeping
This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Where should I keep my medicine?
Keep out of the reach of children.
Store at room temperature between 15 and 30 degrees C (59 and 86 degrees F). Keep container tightly closed. Throw away any unused medicine after the expiration date.
NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.
Excedrin 20 tablets – Russian Pharmacy in Egypt
Each tablet contains:
Acetaminophen – 250mg.
Aspirin – 250mg.
Caffeine – 65mg.
for the temporary relief of pain associated with headaches, sinusitis, colds, migraines, muscle pain, menstrual pain, toothache and minor arthritis pain.
For adults: 2 tablets with a glass of water every 6 hours, while symptoms persist, do not exceed 8 tablets in 24 hours, or as directed by a healthcare practitioner. For children under 12 years of age, consult a doctor.
If pain exceeds 10 days or if fever persists for more than 3 days, consult your doctor. Do not take this medication if you are allergic to aspirin, acetaminophen, or any other medication for moderate pain or fever.Should not be taken by people with bronchial asthma, high blood pressure, heart or kidney disease, or if you are taking diuretics or prescription drugs for anticoagulants (blood thinners), diabetes, gout, or arthritis unless directed by a doctor. Do not use for recurrent stomach problems or if you have ulcers or bleeding problems. This medicine may increase the risk of bleeding during and after surgery (including minor surgery such as tooth extractions) due to its inhibitory effect on aspirin aggregation. For liver disease: contains acetaminophen, which can cause serious liver reactions in the following cases: if you take more than 8 tablets in 24 hours, which is the maximum daily dose; if you are taking other medicines containing acetaminophen or if you drink alcoholic beverages every day while using the medicine. Children and adolescents should not use this medicine for chickenpox or flu symptoms until they talk to a doctor about Raynaud’s syndrome (a rare but serious condition associated with aspirin).Caffeine warning: The recommended dose of this drug contains about the same amount of caffeine as a cup of coffee. Limit your intake of caffeine-containing medications, foods, or beverages while taking Excedrin because too much caffeine can cause nervousness, shortness of breath, insomnia, and sometimes rapid heartbeat.
Pregnancy and lactation: consult your doctor before using this medicine during pregnancy and lactation (Note: do not take aspirin during the last 3 months of pregnancy).
Store at a temperature not exceeding 30C, protected from light and out of reach of children.
box of 10 or 20 p / o tablets.
Migraine: particularities of medical nutrition
According to the statistics of the World Health Organization, migraine is the main cause of spontaneously arising headache and one of the diseases that most severely disrupt human social adaptation.Let’s consider how to delay and reduce the onset of migraine attacks with the help of the food factor.
Manifestations of migraine
70% of patients with migraine have a hereditary predisposition to this disease, while the leading role belongs to maternal genes: if the disease is in the mother, then in 72% of cases it occurs in children. Migraine attacks can begin at any age, but most often they appear at 20-30 years old, and begin to pass after 50.
Migraine pain occurs as a result of vascular pathology, in which there is a “dance” of vascular tone: at first, the vessels expand unevenly, putting pressure on the nerve cells next to which they are located (this causes the first headache attack).After that, there is a sharp narrowing of blood vessels and blood circulation in nearby tissues is disrupted, which also causes pain.
An important part in the development of an attack are metabolic disorders and the equilibrium content of serotonin and histamine, which are involved in the regulation of the nervous and immune systems. The first narrows the vessels, the second expands. In people with migraine, serotonin is usually not enough, and histamine, on the contrary, is too much. The concentration of these substances is influenced by many factors, including the length of sleep, stress, physical and mental stress, the tendency to allergic reactions, as well as the foods we prefer from day to day.
Another name for migraine is hemicrania, which means “half of the head” in Greek. This is due to the fact that, as a rule, migraine pain is localized on one side and in the same place, while it is pulsating in nature and increases with movement, bright light or tension. Another key symptom of a migraine is nausea and vomiting during an attack, which does not bring relief.
Sometimes the pain is preceded by the so-called aura – a harbinger of an attack, in which the patient feels blurred vision (“fog” or “flies” before the eyes), incomprehensible auditory, taste or olfactory sensations (noises and smells).Perhaps a violation of sensitivity in the hands, a feeling of numbness. The aura lasts from 5 minutes to an hour and usually goes away before or with the onset of pain.
Starting moments of migraine
1. Environmental factors
Change of seasons, fluctuations in temperature, pressure, humidity, heat or frost, dry air in the room can act as provocateurs. The same goes for noise, unexpectedly loud noises, bright flickering lights, or fluorescent lighting that irritate the nervous system.
2. Sleep disturbance
This is especially true for such a form of headache as “sleep migraine”. In this case, an attack can develop both against the background of lack of sleep and during oversleeping. Late going to bed or late waking up, jet lag, sleepless nights – all of these factors can contribute to the onset of migraines.
3. Internal problems
Migraine attacks can occur due to chronic pain in the spine as a result of cervical osteochondrosis, increased intracranial or intraocular pressure, muscle spasms of the neck, arterial hypertension.In addition, the lack of magnesium and iron in the body, sharp drops in blood glucose levels, and anemia can act as internal provocateurs.
4. Taking medications.
Migraine-like attacks can occur if a doctor has prescribed drugs that affect vascular tone (for example, nitroglycerin, ranitidine, hydralazine and histamine in drugs).
5. Psychophysiological factors Emotional overload, prolonged tension, sudden relaxation after a stressful situation, nervous breakdowns, anxiety and attacks of fear, suppression of emotions, both negative and positive.These psychophysiological provocateurs provoke the so-called “panic migraine”. Most often, such migraines are caused by ambitious people and perfectionists with high demands on themselves.
6. Physical stress
Trauma, excessive physical activity, overwork can also cause an attack of migraine headache.
7. Nutritional factor
Substances contained in food can also provoke a migraine attack. This is due to the fact that in the composition of a number of products there are components that relax the blood vessels or cause them to narrow and expand uncontrollably, which, as a result, triggers the mechanism for the development of a pain attack.
Let us consider in more detail the main provoking factors and, in contrast, substances and products that prevent the development of a migraine attack.
Food migraine provocateurs
The concept of migraine as a disease that depends on nutrition was expressed in the early 80s of the last century. The group of the following food products is considered as provoking and intensifying factors of migraine:
1. Foods with vasoactive (that is, affecting vascular tone) substances, such as tyramine and phenylethamine.
2. Products containing histamine.
3. Products containing nitrates and caffeine.
4. Products containing food additives – glutamates.
5. Products contaminated with molds.
How do agents provocateurs work and which products need to be added to the “red” list?
This is an organic substance from the amine group, formed from the amino acid tryptophan, which is rich in protein products. In addition, many foods that were initially low in tyramine accumulate in large quantities after long-term storage or high-temperature processing.By the way, in fresh fish and meat, despite the fact that these are foods rich in tryptophan, there is almost no tyramine.
Here is a list of foods that must be avoided, since they all initially contain or accumulate large amounts of tyramine, which can cause constriction of blood vessels and provoke a migraine attack:
• fermented bean curd (tofu), fermented soybeans, soybean paste;
• Roquefort cheese, cheddar, brie, parmesan;
• smoked, salted, dried, pickled fish and meat;
• concentrated meat and fish broths;
• sausages, sausages, small sausages, salami, pepperoni;
• soy sauce, miso, tempeh;
• food grade yeast spreads and naturally fermented kvass.
Phenylethylamine triggers the production of norepinephrine, a neurotransmitter that constricts blood vessels, including the brain, and can trigger a migraine attack. Foods containing phenylethylamine: natto (fermented soybeans), eggs, and chocolate.
In addition, this substance can be produced from the amino acid phenylalanine, which is rich in beef, chicken, porcini mushrooms, chanterelles, spinach, sesame seeds and peanuts.
Histamine is a derivative of the amino acid histidine.Under the action of histamine, narrowing of small veins and expansion of small arteries are observed, which leads to a drop in vascular tone and causes a painful reaction, provoking a migraine.
A large amount of histamine is found in fish of the mackerel family – mackerel, tuna, king mackerel, etc .; in fish of the salmon family. Fermented cheeses, sauerkraut, smoked meat and fish, seafood, dried ham, tuna, beef sausages, herring caviar are distinguished by a high histamine content. It is also worth giving up soy products and any marinades, limiting coffee and cocoa.
The occurrence of a migraine attack is not associated with the nitrates themselves, but with the fact that some microbes of the oral microflora convert nitrates into bivalent nitric oxide (NO), which is known to “trigger” headaches.
Nitrates are found in foods such as sausages, ham, cooked sausages, hamburgers, corned beef, bacon, salami, smoked sausage and fish, and cheddar cheese. Sodium nitrite is added to these products to add appetizing color and long-term preservation of the processed product.Moreover, the brighter the color of the finished product (for example, bright red ham), the higher the concentration of nitrates there.
Of the vegetables, lettuce, spinach, celery, rhubarb, radish, radish, beetroot, eggplant, and potatoes accumulate the largest amount of nitrates.
In small amounts, caffeine stimulates the brain, but excessive use of it can cause severe headache associated with uneven spasm of the cerebral vessels.
Although caffeine is associated with coffee, it is also found in tea and slab chocolate (especially bitter), chocolate milk, chocolate milkshakes, hot chocolate, and is often added to soft drinks (cola, pepsi, etc.)) and over-the-counter medications such as pain relievers and cold medications (such as actamine, anacin, excedrin, vivarin, etc.). Therefore, it is necessary to carefully monitor the use of these drinks and carefully read the composition of the medicines that the doctor has prescribed for you.
Migraine sufferers are usually sensitive to this substance. Glutamic acid salts (glutamates) are added as a dietary supplement to industrial foods because they enhance the sense of taste by stimulating receptors on the tongue.Despite the fact that glutamic acid is a natural amino acid for our body, it should be used limitedly, that is, observe the rate of consumption of products to which this food supplement is added, and for those who have migraine pains, try to avoid these products altogether. This is due to the fact that in the human body, glutamic acid is converted into gamma-aminobutyric acid (GABA), which is a stimulant of the central nervous system. And at high concentrations of glutamate in the daily diet, the manifestation of a pharmacological effect is possible – overexcitation of the central nervous system and impaired vascular tone.If at the same time a large concentration of glutamic acid and its salts is received (for example, this can happen after eating oriental cuisine, the so-called “Chinese (Japanese) restaurant syndrome”), a migraine attack may occur, accompanied by a feeling of heat, reddening of the face, nausea, vomiting, fluctuations in blood pressure, fever, insomnia, palpitations.
In this regard, it is necessary to avoid purchased products that contain glutamates, as well as limit the use of mushrooms, Roquefort cheese, ketchup, soy sauce, seafood, which are rich in natural glutamic acid.
Mold (yeast) fungi
These invisible substances also affect the tone of the cerebral vessels and can provoke migraine attacks.
Grains, nuts (especially peanuts), legumes, coffee are most often affected by molds. There are also many cultivated yeasts in carbonated drinks and moldy cheeses (Roquefort, Brie, Camembert, Dorblue, etc.). Moreover, they are very stable and practically do not deteriorate when heated and cooked.
Molds grow very quickly on rotten fruits and vegetables, and cutting off problem areas does not make this product safe.This is due to the fact that molds penetrate deeply (often invisibly) into the product, and cutting off the mold and rot visible from the outside cannot save you from danger.
Nutrients and products that protect against migraine
Deficiency of this mineral leads to such pathophysiological phenomena as spasm of the cerebral (head) arteries and increased release of pain mediators (the so-called substance P), which can trigger a migraine attack.
Therefore, it is recommended to consume a sufficient amount of magnesium in the composition of the following foods: nuts, beans, lentils, basil, coriander, cabbage, chard and any dark green leafy vegetables, as well as greens and beet tops, brown rice, barley, whole oats, pumpkin seeds, sunflower seeds and flax seeds, which will provide high levels of magnesium.
However, it must be remembered that an excess of sugar, fat and phosphorus in the diet prevents adequate absorption of magnesium and makes it difficult for the body to enter it.
Vitamin B2 or riboflavin
This vitamin has an antioxidant and vaso-stabilizing effect, which has a normalizing effect on the tone of cerebral vessels. This vitamin is rich in foods such as pine nuts, irga, honeysuckle, liver, broccoli, avocado, asparagus, seaweed, brown rice, lentils, sea bass, sardines.
Polyunsaturated omega-3 fatty acids
These beneficial fatty acids affect the production of serotonin, a neurotransmitter that normalizes vascular tone. Sources of omega-3 fatty acids include sea cold water fish (sardine, herring), flax seeds, and soybean, flaxseed, corn and olive oils.
Active components of ginger
Due to the fact that this burning root contains vitamins C, B1, A, and especially riboflavin, as well as calcium, magnesium, iron, zinc, sodium, potassium and active components: felandrin, cineole, citral, borneol , gingerol and camphine quickly and effectively relieve migraine headaches.
For this, it is recommended to take half a teaspoon of fresh ginger in powder form, diluted in a glass of water or as part of meals.
Thus, by eating certain types of food and avoiding the use of others, it is possible to sufficiently reduce the frequency and degree of manifestation of headaches during migraine attacks (and in some forms of migraine, stop them altogether).
Order Excedrin 10 pcs tab p / p / o (GSK Consumer Healthcare SA) in the online pharmacy
1 tablet contains paracetamol 250 mg, acetylsalicylic acid 250 mg, caffeine 65 mg.
Excedrin is a combined preparation containing paracetamol, acetylsalicylic acid and caffeine.
Paracetamol has an analgesic, antipyretic and extremely weak anti-inflammatory effect, which is associated with its effect on the center of thermoregulation in the hypothalamus and a weakly expressed ability to inhibit the synthesis of prostaglandins in peripheral tissues.
Acetylsalicylic acid has analgesic, antipyretic and anti-inflammatory effects.
Quickly relieves pain, especially caused by the inflammatory process, and also moderately inhibits platelet aggregation and slows down the process of thrombus formation, improving microcirculation in the focus of inflammation.
Caffeine increases the reflex excitability of the spinal cord, stimulates the respiratory and vasomotor centers, dilates the blood vessels of skeletal muscles, brain, heart, kidneys, and reduces platelet aggregation.
Reduces drowsiness, fatigue, increases mental and physical performance.
In this combination, a small dose of caffeine practically does not have a stimulating effect on the central nervous system, however, it helps to normalize the tone of the cerebral vessels and accelerate blood flow in it.
Indications for use
- arthralgia and myalgia (pain in muscles and joints),
- algomenorrhea (pain during menstruation).
- hypersensitivity to any of the components in the composition of the drug,
- erosive and ulcerative lesions of the gastrointestinal tract in an exacerbation phase,
- gastrointestinal bleeding,
- complete or incomplete combination of bronchial asthma, recurrent sinusitis and perioral intolerance to acetylsalicylic acid or other NSAIDs (incl.h in history),
- surgical interventions accompanied by bleeding,
- hemorrhagic diathesis,
- severe arterial hypertension,
- severe portal hypertension,
- severe portal hypertension
- severe portal hypertension,
- vitamin deficiency K,
- renal failure,
- concomitant use of other drugs containing paracetamol, acetylsalicylic acid or other NSAIDs,
- deficiency of glucose-6-phosphate dehydrogenase,
- years of childhood sleep disorders,
(the risk of developing Reye’s syndrome in children with hyperthermia on the background of viral diseases).
Precautions: gout or arthritis, liver disease, headaches associated with head trauma, taking anticoagulants, hypoglycemic agents, as well as concurrent administration of drugs containing acetylsalicylic acid or other analgesic and antipyretic components.
Application during pregnancy and lactation
Despite the fact that acetylsalicylic acid can be used in the II trimester of pregnancy, the safety of this combination in pregnant and lactating women has not been studied, therefore the drug is contraindicated in pregnant women (in all trimesters) and lactating women.
- erosive ulcerative lesions of the gastrointestinal tract,
- allergic reactions,
- allergic reactions,
- allergic reactions,
allergic reactions …
With prolonged use – dizziness, headache, visual disturbances, tinnitus, decreased platelet aggregation, hypocoagulation, hemorrhagic syndrome (epistaxis, bleeding gums, purpura, etc.), kidney damage with papillary necrosis, deafness, malignant exudative erythema (Stevens-Johnson syndrome), toxic epidermal necrolysis (Lyell’s syndrome), Reye’s syndrome in children (hyperpyrexia, metabolic acidosis, disorders of the nervous system and psyche, vomiting, dysfunction liver).
Simultaneous use with other non-steroidal anti-inflammatory drugs, methotrexate increases the risk of side effects.
Reduces the effectiveness of spironolactone, furosemide, antihypertensive drugs, as well as anti-gout drugs that promote the excretion of uric acid.
Barbiturates, rifampicin, salicylamide, antiepileptic drugs and other inducers of liver microsomal enzymes contribute to the formation of toxic metabolites of paracetamol that affect liver function.
Metoclopramide accelerates the absorption of paracetamol. Under the influence of paracetamol, the half-life of chloramphenicol is increased by 5 times.
With repeated administration, paracetamol can enhance the effect of anticoagulants (coumarin derivatives).
The drug can enhance the effect of heparin, indirect coagulants, reserpine, steroid hormones and hypoglycemic) drugs.
The simultaneous administration of paracetamol, acetylsalicylic acid and alcoholic beverages increases the risk of developing hepatotoxic effects. Caffeine accelerates the absorption of ergotamine.
Route of administration and dosage
Inside, during or after meals.
Adults and adolescents from 15 years old: 1 tab. every 46 hours
At the first signs of migraine take 2 tables.
The average daily dose is 34 tablets. per day, the maximum daily dose is 6 tablets.in a day.
After taking 2 tablets. relief of headache and other types of pain usually occurs quickly within 15 minutes, with migraines, relief usually occurs within 30 minutes.
In case of pain syndrome, the drug should not be taken for more than 5 days without consulting a doctor; in case of migraine, the drug should not be taken for more than 3 days without consulting a doctor.
Symptoms due to the presence of paracetamol (when taken in doses of more than 10-15 g / day): during the first 24 hours, pallor of the skin, nausea, vomiting, anorexia, abdominal pain, impaired glucose metabolism, metabolic acidosis.Symptoms of liver dysfunction may appear 12-48 hours after an overdose. In severe overdose, hepatic failure with progressive encephalopathy, coma, death, acute renal failure with tubular necrosis (including in the absence of severe liver damage), arrhythmia, pancreatitis. The hepatotoxic effect in adults is manifested when taking 10 g or more. Symptoms due to the presence of acetylsalicylic acid (when taken in doses of more than 150 mg / kg): with mild intoxication – nausea, vomiting, tinnitus, blurred vision, dizziness, severe headache.In severe poisoning – hyperventilation of the lungs of central origin (shortness of breath, choking, cyanosis, cold clammy sweat, respiratory paralysis), respiratory acidosis. The greatest risk of developing chronic intoxication is observed in children and the elderly when taken for several days more than 100 mg / kg / day. In case of moderate and severe poisoning, hospitalization is necessary. Symptoms due to the presence of caffeine (when taken in doses of more than 300 mg / day): gastralgia, agitation, anxiety, agitation, motor restlessness, confusion, delirium, dehydration, tachycardia, arrhythmia, hyperthermia, frequent urination, headache, increased tactile or pain sensitivity, tremors or muscle twitching, nausea and vomiting, sometimes with blood, ringing in the ears, epileptic seizures (in acute overdose – tonic-clonic).Treatment: monitoring the acid-base state and electrolyte balance. Depending on the state of metabolism – the introduction of sodium bicarbonate, sodium citrate or sodium lactate. Increasing alkalinity enhances the excretion of acetylsalicylic acid by alkalizing urine. Gastric lavage in the first 4 hours, provoking vomiting, taking activated charcoal, laxatives, administration of SH-group donors and precursors of the synthesis of glutathione methionine within 8-9 hours after an overdose and acetylcysteine - within 8 hours.
When taking the drug in the recommended dose, the body receives the same amount of caffeine as is contained in one cup of coffee, therefore, you should reduce the consumption of caffeine-containing products during treatment with this drug in order to avoid the development of nervous excitement, irritability, insomnia and heart palpitations in the background overdose of caffeine.
If an overdose is suspected, medical attention should be sought immediately, even if there are no symptoms.You should refrain from drinking alcohol while taking the drug due to an increased risk of liver damage and gastrointestinal bleeding.
Since acetylsalicylic acid slows down blood clotting, the patient who is to undergo surgery should warn the doctor in advance about taking the drug.
Acetylsalicylic acid in low doses reduces the excretion of uric acid, and therefore, in patients with a predisposition, the drug can provoke a gout attack.
With prolonged use of the drug, it is necessary to monitor the peripheral blood and the functional state of the liver.
At a temperature not exceeding 25 ° C. Keep out of the reach of children.
Excedrin (Migraine) Tablet English – Product
Can Excedrin (Migraine) Tablet be used for Headache and Fever?
Yes, headache and fever are among the most common reported uses for Excedrin (Migraine) Tablet.Please do not use Excedrin (Migraine) Tablet for headache and fever without consulting first with your doctor. Click here and view the survey results to find out exactly how other users are using Excedrin (Migraine) Tablet.
How long do I need to take Excedrin (Migraine) Tablet before I see improvement of my conditions?
TabletWise Users.com reported that the same day and within 2 hours are the most common times for drug administration before the first positive effects. These indicators may not reflect the real picture of your condition improving with the use of this medication. Please follow your doctor’s advice on how often you need to take Excedrin (Migraine) Tablet. Click here and view the survey results to see what other users have said about when to take Excedrin (Migraine) Tablet effectively.
How often do I need to take Excedrin (Migraine) Tablet?
TabletWise.com website users say BID and BD is the most optimal frequency for taking Excedrin (Migraine) Tablet. Please follow your doctor’s advice on how often you need to take Excedrin (Migraine) Tablet. Click here and view the survey results to see what other users have to say about the frequency of taking Excedrin (Migraine) Tablet.
Should I use this product empty stomach, before food or after food?
TabletWise.com website users have most commonly reported using Excedrin (Migraine) Tablet after food. However, this information may not be appropriate for your specific situation. Please consult your healthcare professional for an appointment schedule. Click here and view the survey results to see what other users have to say about the best time to take Excedrin (Migraine) Tablet.
Is it safe to drive or operate heavy equipment while using this product?
If you experience drowsiness, dizziness, hypotension, or headache while taking Excedrin (Migraine) Tablet, you may need to stop driving or driving heavy industrial equipment. You should stop driving if taking the drug makes you drowsy, dizzy, or hypotensive.Doctors recommend to stop drinking alcohol with such drugs, because alcohol significantly increases side effects and drowsiness. Please check your body’s response while taking Excedrin (Migraine) Tablet. Be sure to contact your healthcare professional for advice based on your body and overall health.
Is this medication (product) addictive or addictive?
Most drugs are not addictive or addictive.In most cases, the government classifies drugs that can be addictive as controlled dispensing drugs.